What to ask your doctor about cancer drugs side effects | Cancer Research UK
Cancer Research UK on Google+ Cancer Research UK on Facebook Cancer Research UK on Twitter

What to ask your doctor about cancer drugs side effects

Coping with cancer

Some questions you might ask your doctor, nurse or pharmacist about the side effects of cancer drugs

  • What side effects could my cancer drugs cause?
  • How soon will the side effects start?
  • How severe might they be?
  • How long might the side effects last?
  • Are there any ways of reducing the side effects?
  • How might the side effects affect me?
  • What effects might the treatment have on my body?
  • How can I prepare for the side effects?
  • Who can help me manage the side effects?
  • Is my hair likely to fall out?
  • Would a cold cap help to reduce or stop my hair falling out from chemotherapy?
  • Are there any risks from using a cold cap?
  • Who should I phone if I get a high temperature or notice bleeding or bruising?
  • Could my drug cause a severe skin rash?
  • If I get a rash will I need special treatment for it?
  • Is there anyone I can talk to about what to eat during my treatment?
  • Should I worry if I lose weight during my treatment?
  • Can you give me anything to help keep my weight up?
  • Can I have diet supplements on prescription?
  • Is my treatment likely to affect my skin or nails?
  • Do I need to use protection or contraception whilst on treatment?


Rate this page:
Submit rating


Rated 5 out of 5 based on 21 votes
Rate this page
Rate this page for no comments box
Please enter feedback to continue submitting
Send feedback
Question about cancer? Contact our information nurse team

No Error

Updated: 12 August 2014